Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 80, NWS Gray, ME

December 4, 2021

NWS Gray, ME issued this small craft advisory at Dec 4, 2021, 3:22 AM EST. It took effect at Dec 4, 2021, 8:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2021, 3:22 AM EST (08:22 UTC)
In effect from
Dec 4, 2021, 8:00 PM EST
Expired
Dec 5, 2021, 2:55 AM EST
In force
7 hr
Issued by
NWS Gray, ME

The text

As transmitted.

805 
WHUS71 KGYX 040822
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
322 AM EST Sat Dec 4 2021

ANZ150-152-154-042230-
/O.CAN.KGYX.SC.Y.0079.000000T0000Z-211204T1000Z/
/O.NEW.KGYX.SC.Y.0080.211205T0200Z-211205T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 AM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  1 to 4 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 9 PM this evening to 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-040930-
/O.CAN.KGYX.SC.Y.0079.000000T0000Z-211204T1000Z/
Penobscot Bay-
322 AM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$
3 follow-up statements
139 
WHUS71 KGYX 042030
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
330 PM EST Sat Dec 4 2021

ANZ150-152-154-051030-
/O.CON.KGYX.SC.Y.0080.211205T0200Z-211205T1600Z/
/O.NEW.KGYX.GL.A.0027.211206T1200Z-211207T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
330 PM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM EST SUNDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

* WHAT...For the Small Craft Advisory, west winds 10 to 20 kt 
  with gusts up to 30 kt and seas 2 to 4 ft expected. For the 
  Gale Watch, southwest winds 20 to 30 kt with gusts up to 40 kt 
  and seas 7 to 12 ft possible.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  11 AM EST Sunday. For the Gale Watch, from Monday morning 
  through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ151-153-051030-
/O.NEW.KGYX.GL.A.0027.211206T1200Z-211207T1200Z/
Penobscot Bay-Casco Bay-
330 PM EST Sat Dec 4 2021

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 6 to 9 ft possible.

* WHERE...Penobscot Bay and Casco Bay.

* WHEN...From Monday morning through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

HAT
024 
WHUS71 KGYX 042329
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
629 PM EST Sat Dec 4 2021

ANZ151-051330-
/O.EXB.KGYX.SC.Y.0080.211205T0100Z-211205T1600Z/
/O.CON.KGYX.GL.A.0027.211206T1200Z-211207T1200Z/
Penobscot Bay-
629 PM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, west winds 10 to 20 kt 
  with gusts up to 30 kt and seas 1 to 3 ft expected. For the 
  Gale Watch, south winds 15 to 25 kt with gusts up to 40 kt and 
  seas 6 to 9 ft possible.

* WHERE...Penobscot Bay.

* WHEN...For the Small Craft Advisory, until 11 AM EST Sunday. 
  For the Gale Watch, from Monday morning through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ153-051330-
/O.EXB.KGYX.SC.Y.0080.211205T0100Z-211205T0900Z/
/O.CON.KGYX.GL.A.0027.211206T1200Z-211207T1200Z/
Casco Bay-
629 PM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with
  gusts up to 25 kt and seas 1 to 3 ft expected. For the Gale 
  Watch, southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 ft possible.

* WHERE...Casco Bay.

* WHEN...For the Small Craft Advisory, until 4 AM EST Sunday. 
  For the Gale Watch, from Monday morning through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ150-152-154-051330-
/O.EXT.KGYX.SC.Y.0080.211205T0100Z-211205T1600Z/
/O.CON.KGYX.GL.A.0027.211206T1200Z-211207T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
629 PM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt 
  with gusts up to 30 kt and seas 2 to 5 ft expected. For the 
  Gale Watch, southwest winds 20 to 30 kt with gusts up to 40 kt 
  and seas 7 to 12 ft possible.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...For the Small Craft Advisory, until 11 AM EST Sunday. 
  For the Gale Watch, from Monday morning through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
486 
WHUS71 KGYX 050755
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
255 AM EST Sun Dec 5 2021

ANZ153-052200-
/O.CAN.KGYX.SC.Y.0080.000000T0000Z-211205T0900Z/
/O.UPG.KGYX.GL.A.0027.211206T1200Z-211207T1200Z/
/O.NEW.KGYX.GL.W.0034.211206T1200Z-211207T1200Z/
Casco Bay-
255 AM EST Sun Dec 5 2021

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 ft expected.

* WHERE...Casco Bay.

* WHEN...From 7 AM Monday to 7 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ150>152-154-052200-
/O.CAN.KGYX.SC.Y.0080.000000T0000Z-211205T1600Z/
/O.UPG.KGYX.GL.A.0027.211206T1200Z-211207T1200Z/
/O.NEW.KGYX.GL.W.0034.211206T1200Z-211207T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
255 AM EST Sun Dec 5 2021

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME 
  to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 7 AM Monday to 7 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 10:38 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 3, 10:38 PM EST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1038 PM EST Fri Dec 3 2021

.SYNOPSIS...
Winds will continue to diminish overnight as broad high pressure
works into New England. A weakening upper level wave may result
in a period of light snow or flurries across northern and
eastern areas late Saturday afternoon and evening. High pressure
will bring tranquil weather on Sunday before another system
brings increasing chances for rain and gusty winds on Monday.
Another low passing offshore brings a threat for inland snow and
coastal rain on Wednesday.

&&

.NEAR TERM /TONIGHT/...
1035 PM Update... Another round of very minor tweaks to
temperatures trends to better match observed trends... along
with a refresh of skies with high clouds streaming in. Followed
00Z pretty closely for overnight temperature trends, blending
in a little MOS guidance around dawn when spotty decoupling with
the slackening PGF can allow for additional cooling.

705 PM Update... Just minor adjustments to the forecast this
evening to better align temperature trends with observations.
Generally speaking temperatures are a little slower to cool
given the mixed environment... up to about h850 with a weak
inversion only now forming as of the 00Z upper air sounding.
Looking to modeled Tadv this should trend down after 06Z with
quicker cooling expected thereafter. Otherwise the forecast is
well on track.

Previously...
The PGF will begin to weaken tonight as low pressure continues
to pull off to the north and east. The boundary layer will
remain somewhat mixed overnight though, which will likely
prevent most places from going completely calm. As a result,
despite mostly clear skies the main contributor to cooling
tonight will be from CAA rather than from radiational cooling.
Upstream observations from across Quebec this afternoon show dew
points in the single digits with temperatures generally into
the teens. As such, generally went a bit below guidance for
overnight lows, which brings northern locations down into the
single digits and more southern locations into the teens. Other
than a stray lingering flurry or light snow shower through early
this evening it will be a dry night across the area.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
A weakening shortwave trough will cross through northern New
England on Saturday afternoon and evening, which will likely
bring a period of light snow or snow showers to northern and
eastern areas. BUFKIT forecast soundings show weak omega within
the snow growth region along with dry low-levels. As a result,
expecting most locations to only receive a coating at the most
except across the mountains and far north where up to an inch or
so will be possible. It will be an otherwise cold day with high
temperatures only reaching the lower 20s to upper 30s from
north to south under increasingly cloudy skies. Despite these
cold temperatures, it will actually feel warmer compared to
today due to significantly less wind.

The shortwave will pull away later on Saturday night as the 500 mb
pattern becomes more zonal. Other than across the mountains, any
snow shower activity will end by late evening with skies gradually
becoming clear by Sunday morning. The added cloud cover will limit
overnight low temperatures to the teens across the north to the 20s
elsewhere.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
At 500 MB, the mid latitudes remain active through the long
range forecast, with a trend to a more amplified pattern.
Still. next week will be active with three system moving
through. although only one has a higher probability for snow
across much of the CWA, and will be centered around Wednesday.
Otherwise temps will be changeable varying from near normal to
above normal in short periods of time.

Sunday looks to be a decent day, as sfc high crosses the CWA, but
highs running a little below normal, and more sun in the morning.
The sfc high shifts E on Sunday night as large sfc low deepens
as it crosses NE across the Great Lakes Sun night and Monday.
Lows will be Sunday evening, as clouds and increasing S flow
begin to warm things up after midnight. This will bring precip
into the area later Sunday night, mainly across the wrn and nrn
zones to start, and probably starting out as a little snow in
these areas. In the S, snow will quickly change to rain early
Monday morning, and with strong S-SW developing during Monday,
rain/snow line quickly shifts N through the mountains by
midnight, so any snow accums will be light, even in the N. That
strong flow will enhance a low level jet ahead of the cold front
Mon afternoon/evening, with winds of 60- 70 kts down to around
925 mph. It's still 3 days out so models may change by that
time, and models soundings show solid inversion in place. Also,
climo suggests that S-SW winds don't often mix down as well as
winds from other directions. Potential is there, but confidence
as to whether the S winds mix down is low. Better chance is that
stronger W wind gusts mix down behind the front Mon evening,
and these may reach advisory levels for a few hours. Upslope
SHSN expected Monday night behind the front.

After a dry and seasonable Tuesday, another system come through on
Wed.  models continue to trend below zero at 850 MB, which would
mean snow in most inland locations, with a cold rain on the coast
and in srn NH.  However. the 12Z ECMWF has shifted to a faster
moving and shallower wave with less precip.   Stay tuned!

After another break on Thursday, another weaker low moves NE across
the CWA Friday, and with little cold air to work with, this is
trending toward rain again.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
Short Term...VFR conditions expected through Saturday afternoon
before a few scattered -SHSN results in brief MVFR or lower
flight categories for Saturday evening. VFR conditions will
then return later Saturday night and into Sunday morning.

Long Term...VFR Sunday, with MVFR to IFR expected Monday into
Monday night in RA and low cigs. There is also potential for
strong wind gusts Mon aft/eve. VFR returns Tuesday, with another
round of flight restrictions in SN/RA on Wed.

&&

.MARINE...
Short Term...Gale force gusts will decrease this evening but
likely remain at SCA levels until early Saturday morning. Winds
and seas will remain below SCA levels on Saturday and Saturday
night.

Long Term...After a quiet sunday, there is a high probability of
gales Monday into Monday night.

&&

.TIDES/COASTAL FLOODING...
High astronomical tides through early next week combined with an
approaching storm system on Monday may result in minor coastal
flooding.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 5 AM EST Saturday for ANZ150>152-
     154.

&&

UPDATE...Casey
NEAR/SHORT TERM...Tubbs
LONG TERM...Cempa
TIDES/COASTAL FLOODING...Cannon
Hazardous weather outlook, Dec 3, 7:01 PM EST, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
701 PM EST Fri Dec 3 2021

MEZ023-024-NHZ014-050015-
Coastal York-Coastal Cumberland-Coastal Rockingham-
701 PM EST Fri Dec 3 2021

This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low pressure passing to our west will bring precipitation and gusty
winds to the region Monday. Much of the precipitation will fall as
rain, however a brief period of snow or freezing rain will be
possible early Monday morning.

Coastal flooding is possible around midday.

Another low could bring more precipitation on Wednesday, with a
better possibility of accumulating snow across much of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-025>028-033-NHZ001>013-015-050015-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
701 PM EST Fri Dec 3 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low pressure passing to our west will bring precipitation and gusty
winds to the region Monday. Much of the precipitation will fall as
rain, however a brief period of snow or freezing rain will be
possible early Monday morning.

Another low could bring more precipitation on Wednesday, with a
better possibility of accumulating snow across much of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-050015-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
701 PM EST Fri Dec 3 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Southerly gale force winds are possible on Monday as low pressure
crosses to the north of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:30 PM ESTGale WatchGYX11 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.